Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

176 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

75 years old. Feeling jittery and BP is 174. Should I consult a doctor?

Answered by
Dr.
Dr. Jonas Sundarakumar

Psychiatrist

Practicing since :2003

Answered : 2190 Questions

default
Posted on Mon, 10 Dec 2012 in Hypertension and Heart Disease
Question: hi my mom is 75 years old and she has been feeling jittery for most of today, she took her blood pressure and it read 174 should we go to the hospital? She is currently taking high blood pressure meds
doctor
Answered by Dr. Jonas Sundarakumar 2 hours later
Hello and welcome to Healthcare Magic. Thanks for your query.

I would definitely advise you to take her to a hospital as early as possible. A BP reading of 174 is very high and it can put her at risk of developing serious medical complications. Moreover, you mention that she is already having symptoms such as jitteriness. So, please don't hesitate to get her to a hospital. She will need treatment to control the acute rise in BP as well as an adjustment of her regular BP medication.

Regards,
Dr. Jonas Sundarakumar
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on  Hypertension

doctor1 MD

I am 73 years oldman suffering from hypertension since last 20 years. since last three years I am taking single dose of olmezest Beta-25mg in morning and single dose of Olsar-20mg in evening. however I am experiencing acute weakness and indigestion, kindly give suitable guidance

doctor1 MD

hiya i am 33 weeks pregnant and i just messured my BP it is 156 over 101... i have been in hospital onmonday because my BP was up...they took blood and urine but both came back fine... imreally worried nowbecause the BP is still high.... any advise i should do now? thanks tasha

doctor1 MD

I am on 3 15mg tabs. of morphine a day, & a 30mg that is er. at bed. I want to taper off of them, but do not have a lg. quantity left. My pain mgmt. dr. lost his license, & it will be I don t know how long before I can get a new one, & I want to make my supply last that I have left.

doctor1 MD

Hi I have a BP monitor at home . Right now my reading is 130/86. I have a Bicuspic valve. Today I have been put on a low dose of BP medication after my clinic measured my BP at 151/113. This was taken immediately on arrival at the clinic after walking from the car park and a rather stressfull car journey. Am I right to be concerned about the starting medication on this evidence? .. I have recently had my personel BP monitor calybrated ..AGE 50 thank you

doctor1 MD

how often can you take Prednisone? I have reallybad inflamation in my hands and it took it away . The swelling has come back now and I dont know that much about it.

doctor1 MD

Patient: Female, 73 years, 6 months old, 5'7" tall, 230 lbs., in generally good health. Hypertension well controlled with medication, lifelong history of recurring clinical depression . Currently takes medication for depression and hypertension,...

doctor1 MD

Im a 70 year old stage two diabetic. I woke up in the night with dry heaves...I just went to the store and fell faint and nauseated. I rested for 30 minutes and felt a lot better. I home now and concerned ! I had low blood presure. Now its 128...